Alert archive / Louisiana / Heat Advisories in 2011

Heat Advisory 13, NWS Lake Charles, LA

August 25, 20119 parishes in Louisiana; 4 counties in Texas

NWS Lake Charles, LA issued this heat advisory at Aug 25, 2011, 3:27 AM CDT for 9 parishes in Louisiana; 4 counties in Texas. It took effect at Aug 25, 2011, 10:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 25, 2011, 3:27 AM CDT (08:27 UTC)
In effect from
Aug 25, 2011, 10:00 AM CDT
Expired
Aug 25, 2011, 3:38 PM CDT
In force
6 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2011-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3449 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2011-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3449 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1122 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

187 
WWUS74 KLCH 250827
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
327 AM CDT THU AUG 25 2011

...OPPRESSIVE HEAT EXPECTED THIS AFTERNOON...

.THE COMBINATION OF HIGH TEMPERATURES AND RELATIVE HUMIDITY WILL BRING
ABOUT AFTERNOON HEAT INDEXES FROM 106 TO 110 TODAY. THE HEAT
INDEX...OR APPARENT TEMPERATURE...IS A MEASURE OF THE HEAT STRESS
ON THE BODY. THE HIGHER THE INDEX...THE HIGHER THE STRESS. THE
HEAT INDEX ASSUMES A PERSON AT REST IN THE SHADE WITH LIGHT WINDS.
ANY COMBINATION OF PHYSICAL ACTIVITY OR EXPOSURE TO DIRECT
SUNLIGHT PUSHES THE HEAT STRESS ABOVE THAT INDICATED BY THE HEAT
INDEX.

LAZ027>033-041>045-051>055-TXZ180-201-215-216-259>262-251700-
/O.NEW.KLCH.HT.Y.0013.110825T1500Z-110826T0100Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-HARDIN-
JEFFERSON-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...CROWLEY...RAYNE...
CHURCH POINT...LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...
CAMERON...HACKBERRY...ABBEVILLE...KAPLAN...NEW IBERIA...
MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...
STEPHENSVILLE...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE...
BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY
327 AM CDT THU AUG 25 2011

...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING. 

* TEMPERATURE...AFTERNOON HIGH TEMPERATURES REACHING 95 TO 100
  DEGREES...WITH HEAT INDEX VALUES FROM 106 TO 110 DEGREES.

* IMPACTS...THE RISK OF HEAT RELATED ILLNESSES WILL BE ENHANCED.
  RESIDENTS ARE URGED TO TAKE APPROPRIATE PRECAUTIONS FOR THE
  OPPRESSIVE HEAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE, RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 911.

&&

$$
1 follow-up statement
159 
WWUS74 KLCH 252038
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
338 PM CDT THU AUG 25 2011



LAZ027>033-041>045-051>055-TXZ180-201-215-216-259>262-252145-
/O.CAN.KLCH.HT.Y.0013.000000T0000Z-110826T0100Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-HARDIN-
JEFFERSON-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...CROWLEY...RAYNE...
CHURCH POINT...LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...
CAMERON...HACKBERRY...ABBEVILLE...KAPLAN...NEW IBERIA...
MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...
STEPHENSVILLE...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE...
BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY
338 PM CDT THU AUG 25 2011

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
HEAT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this heat advisory went out at Aug 24, 11:31 PM CDT, 3 hours 56 minutes earlier.

Area forecast discussion, Aug 24, 11:31 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1131 PM CDT WED AUG 24 2011

.DISCUSSION...
06Z TAF ISSUANCE.

&&

.AVIATION...
EARLIER SHRA/TSRA COMPLEX HAS DISSIPATED THIS EVENING...WITH THE LARGE
OUTFLOW BOUNDARY NOW WELL OFFSHORE. RECENT SHRA DEVELOPMENT ACROSS
NE LA CONTINUES TO MOVE SW...BUT NOT EXPECTING IT TO IMPACT AEX
TERMINAL AS IT SHOULD BE NEARLY DISSIPATED BY ITS ARRIVAL ACROSS
C/W LA. OTHER CONCERNS WILL BE THE MVFR VSBY POSSIBLE BETWEEN
09-13Z AT ALL SITES...AS ADDED LOW LAYER MOISTURE FROM THIS
EVENINGS RAINFALL AIDS IN SOME 4-5SM BR DEVELOPMENT TOWARDS
SUNRISE. NOT EXPECTING THE LEVEL OF CONVECTION BY TOMORROW
AFTERNOON...AS MID LEVEL DRYING IS EXPECTED FROM THE NORTH.

DML

&&

.PREV DISCUSSION... /ISSUED 947 PM CDT WED AUG 24 2011/

UPDATE...
JUST SOME LIGHT RAIN SHOWERS REMAIN OVER THE AREA...MAINLY ALONG
I-10 AND TO THE SOUTH...AS EARLIER CONVECTION WINDS DOWN WITH THE
LOSS OF DAYTIME HEATING. ADJUSTED GRIDS TO KEEP 20 POPS FOR THE
SOUTHERN ZONES THROUGH MIDNIGHT...THEN REMOVE POPS FOR THE
REMAINDER OF THE NIGHT. ALSO...ADJUSTED TEMPS A LITTLE AS
OVERNIGHT LOWS IN MANY LOCATIONS HAVE BEEN REACHED WITH THE RAIN
COOLED OUTFLOW BOUNDARIES...AND WILL LIKELY REMAIN NEARLY STEADY
FOR THE REMAINDER OF THE NIGHT.

RUA

PREV DISCUSSION... /ISSUED 648 PM CDT WED AUG 24 2011/

DISCUSSION...
00Z TAF ISSUANCE.

AVIATION...
LARGE OUTFLOW BOUNDARY CONTINUES TO MOVE SOUTH AT 25 KTS...YIELDING
N WINDS OF 20 TO 30 KTS ACROSS SE TX/S LA...WITH SCT/NUM TSRA JUST
BEHIND IT. TEMPO GROUP FOR TSRA THRU 02Z TO ACCOUNT FOR THIS
ACTIVITY AT BPT/LCH/LFT/ARA. AT AEX -RA CONTINUES FROM PREVIOUS
TSRA OVER THE LAST FEW HOURS...AND SHOULD CONTINUE TO DISSIPATE.
AFTER 02Z...VFR EXPECTED FOR MOST OF THE OVERNIGHT HOURS. MVFR
VSBY POSSIBLE BETWEEN 09-13Z.

DML

PREV DISCUSSION... /ISSUED 401 PM CDT WED AUG 24 2011/

SYNOPSIS...
AN OUTFLOW BOUNDARY CONTINUES TO MOVE SOUTH TO SOUTHWEST ACRS NRN
LA AND NE TX...PRODUCING SEVERAL CLUSTERS OF SHOWERS AND
THUNDERSTORMS MOSTLY NORTH OF THE CWA WITH SOME ACTIVITY BEGINNING
TO DEVELOP ACRS OUR NRN ZONES. UPPER RIDGE REMAINS ANCHORED OVER
NM...WITH OUR REGION ON THE ERN PERIPHERY. WEAK HIGH PRESSURE IS
KEEPING WINDS LIGHT AND GENERALLY VRBL...WITH TEMPERATURES AS OF 3
PM INTO THE MIDDLE AND UPPER 90S ACRS THE AREA WITH THE EXCEPTION
OF KLCH WHERE TEMPERATURES RECENTLY COOLED TO THE MIDDLE 70S
THANKS TO A THUNDERSTORM IN THE AREA.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THROUGH THIS EVENING
AS THE OUTFLOW BOUNDARY CONTINUES ITS TREK SOUTHWARD. ALTHOUGH
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW STORMS COULD
BECOME STRONG...ESPECIALLY OVER THE NRN HALF OF THE AREA. STORMS
WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING
AND WIND GUSTS TO BETWEEN 40 AND 50 MPH. ACTIVITY IS EXPECTED TO
DIMINISH BETWEEN 03-06Z THIS EVENING.

OTHERWISE...FEW CHANGES TO REMAINDER OF FCST PKG WITH HOT
CONDITIONS EXPECTED AGAIN THURSDAY WITH AFTN HIGHS TO NEAR 100
DEGREES FOR AREAS NORTH OF INTERSTATE 10. UPPER RIDGE WILL REMAIN
WEST OF THE REGION...WITH A SLT CHC FOR THUNDERSTORMS IN THE AFTN AS
WEAK DISTURBANCES MOVE AROUND THE ERN EDGE OF THE RIDGE. HEAT
INDICES WILL AGAIN APPROACH ADVISORY CRITERIA BUT DO NOT
ANTICIPATE VALUES TO BE WIDESPREAD OR LONG-LIVED SO WILL HOLD OFF
ISSUING AN ADVISORY. AN AQA HAS BEEN ISSUED FOR LOWER SOUTHEAST
TEXAS THURSDAY...FOR AN OZONE ACTION DAY FOR BEAUMONT-PORT ARTHUR
AND ORANGE.

BY FRIDAY...A WEAK FRONT WILL DROP SOUTH INTO THE AREA...BRINGING
SLIGHTLY DRIER AIR INTO THE AREA. THIS WILL LIMIT CONVECTIVE
DEVELOPMENT FROM FRIDAY INTO THE WEEKEND. AFTN HIGHS WILL CONTINUE
TO BE ABOVE NORMAL...BUT CONDITIONS SHOULD BE A LITTLE MORE
TOLERABLE WITH LOWER HUMIDITIES IN PLACE. DURING THE OVERNIGHT HOURS...
SLIGHTLY COOLER AND LESS MUGGY CONDITIONS CAN BE EXPECTED.

RAIN CHANCES WILL REMAIN LOW THROUGH THE EARLY PART OF NEXT WEEK
WITH TEMPERATURES CONTINUING TO BE ABOVE NORMAL.

MARINE...
WINDS WILL REMAIN LIGHT AND SOMEWHAT VARIABLE THROUGH FRIDAY
ACROSS THE NORTHWEST GULF. A WEAK FRONT WILL MOVE OVER THE
NORTHWEST GULF THIS WEEKEND...WITH FLOW REMAINING LIGHT BUT MORE
NORTHERLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  76  98  78  98  75 /  30  20  20  10  10
KBPT  77  99  78  98  75 /  30  20  20  10  10
KAEX  74 102  74 101  73 /  40  20  20  10  10
KLFT  76  98  78  97  75 /  30  20  20  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 24, 4:56 AM CDT, 22 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
456 AM CDT WED AUG 24 2011

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180-201-215-216-259>262-251000-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
456 AM CDT WED AUG 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...LA...CENTRAL LOUISIANA...SOUTH CENTRAL
LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...
SOUTHEAST TEXAS AND TX.

.DAY ONE...TODAY AND TONIGHT

HOT AND HUMID CONDITIONS WILL PERSIST. HEAT INDICES OF 103 TO 108
DEGREES WILL BE COMMON INLAND MOVING THROUGH THE AFTERNOON
HOURS...AND GENERALLY FROM 100 TO 105 ACROSS THE NEAR COASTAL
WATERS.

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON. STRONGER THUNDERSTORMS WILL PRODUCE BRIEF HEAVY RAINS
AND WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HOT AND HUMID CONDITIONS WILL CONTINUE THURSDAY WITH THE
POSSIBILITY OF A FEW THUNDERSTORMS DEVELOPING. RAIN CHANCES WILL
DIMINISH FOR FRIDAY AND THE WEEKEND WITH DRIER AIR WORKING INTO
THE AREA AS A WEAK FRONT ADVANCES THROUGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 7:00 PM CDTSpecial Marine WarningLCH90 min
Aug 24, 7:04 PM CDTSpecial Weather StatementLCHLafayette56 min
Aug 25, 12:10 PM CDTSpecial Marine WarningLCH65 min
Aug 25, 12:47 PM CDTSpecial Marine WarningLCH58 min
Aug 25, 3:49 PM CDTSpecial Marine WarningLCH56 min

Nearby

Heat Advisories in Louisiana, 2011Heat Advisories in Texas, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.